MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Codes Retraction Problem (1536); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a mechanical thrombectomy, a cerebase gs 90, 90 cm guide catheter (gs9090sd, 31332448) was found kinked at the hub after trying to get the aspiration catheter (sofia plus) and the embotrap iii 6.5 mm x 45 mm (et309645, 24f121av).When they tried to get the embotrap out from the sofia plus, it was stuck, and they were not able to get it out.Sofia elongated and the tip of the embotrap became separated from the stent retriever on the table.Unclear if the sofia elongated before or after the attempt to get the stent retriever out and if the cerebase was kinked before or after the problematic to get everything out of the system.The carotid was highly clog by sclerosis and seem to be re closing itself after we noticed the issue with the products.The surgery was delayed by 5 minutes due to the event.Devices were changed and a neuro max catheter and a new sofia plus were used.The procedure was successfully completed.Additional event information was received on 28-oct-2024 indicating that the five minutes procedural delay was not significant since they were doing the clinical evaluation of the first pass results and carotid state.One pass was attempted to retrace the clot.No vessel damage related to our devices or the problem.Major internal carotid artery (ica) stenosis present, had to use an angioplasty balloon to manage to open the ica to bring the cerebase up.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was discarded; therefore, no further investigation can be performed.Pictures of the device were received; they are pending visual analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a mechanical thrombectomy, a cerebase gs 90, 90 cm guide catheter (gs9090sd, 31332448) was found kinked at the hub after trying to get the aspiration catheter (sofia plus) and the embotrap iii 6.5 mm x 45 mm (et309645, 24f121av).When they tried to get the embotrap out from the sofia plus, it was stuck, and they were not able to get it out.Sofia elongated and the tip of the embotrap became separated from the stent retriever on the table.Unclear if the sofia elongated before or after the attempt to get the stent retriever out and if the cerebase was kinked before or after the problematic to get everything out of the system.The carotid was highly clog by sclerosis and seem to be re closing itself after we noticed the issue with the products.The surgery was delayed by 5 minutes due to the event.Devices were changed and a neuro m ax catheter and a new sofia plus were used.The procedure was successfully completed.Additional event information was received on 28-oct-2024 indicating that the five minutes procedural delay was not significant since they were doing the clinical evaluation of the first pass results and carotid state.One pass was attempted to retrace the clot.No vessel damage related to our devices or the problem.Major internal carotid artery (ica) stenosis present, had to use an angioplasty balloon to manage to open the ica to bring the cerebase up.Photo analysis review of the provided photographs showed evidence of the distal coil missing from the embotrap device.There also appears to be foreign matter stuck to the device in the images.There was no evidence of further damage or defects present on the embotrap iii device in the provided photographs.The device was discarded; therefore, no further investigation can be performed.Pictures of the device were received; they are pending visual analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As per the embotrap instructions for use (ifu) cs163 ¿the device should be introduced through microcatheters indicated for the delivery of therapeutic devices¿, there is no microcatheter mentioned in the complaint event or visible in the provided photos.Based on the information and photos provided it cannot be determined if this contributed to the damage seen.As the distal coil is missing from the device in the images the complaint event can be confirmed.Root cause of the event could not be determined from the provided photographs and information.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20621072
Report Number3011370111-2024-00099
Device Sequence Number20670896
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(17)270613(10)24F121AV
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24F121AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2024
Supplement Date Received by Manufacturer11/15/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GS 90, 90 CM, STRAIGHT, DISTAL.; SOFIA¿ 6F INTERMEDIATE CATHETER (TERUMO).
Patient Age47 YR
Patient SexFemale